Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 206, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 8, 2003, 8:36 AM CDT for Pope County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2003, 8:36 AM CDT (13:36 UTC)
- Expired
- May 8, 2003, 9:20 AM CDT
- In force
- 44 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Pope County, AR
The radar
The Little Rock radar (KLZK), 98 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 8:25 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -340 J/kg
- Mixed-layer LCL
- 1727 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 501 m²/s²
- 0-3 km storm-relative helicity
- 564 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:25 AM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, May 8, 3:25 AM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 325 AM CDT THU MAY 8 2003 COLD FRONT THAT HELPED TRIGGER SEVERE WEATHER YESTERDAY AT THIS TIME IS NEARLY STATIONARY IN CENTRAL ARKANSAS. FRONT WILL LIFT SLOWLY NORTH TODAY AND WILL BE FOCUS FOR THUNDERSTORMS ACROSS NORTHERN AND WESTERN ARKANSAS AND POINTS FARTHER NORTH. WOULD THINK THAT THUNDERSTORMS WOULD BE MOST LIKELY THIS MORNING WITH FRONT STILL IN THE STATE...AND LESS LIKELY THIS AFTERNOON AS FRONT HEADS INTO KANSAS AND MISSOURI. FOR TODAY...THERE IS A CHANCE OF SEVERE WEATHER IN THE NORTH AND WEST BUT LOOKS MORE ISOLATED THAN WHAT HAS BEEN OCCURRING DURING THE LAST WEEK OR SO. THE TREND TOWARD LESS SEVERE WEATHER LOOKS ABOUT RIGHT IN THE COMING DAYS AS EMPHASIS SHIFTS INTO CENTRAL PLAINS AND MID-MISSISSIPPI AND OHIO VALLEYS. VIRTUALLY NO CHANCE OF THUNDER IN THE FORECAST ON FRIDAY...AND SCATTERED THUNDERSTORMS SATURDAY/EARLY SUNDAY AHEAD OF A COLD FRONT FROM THE WEST. DYNAMICS SURROUNDING FRONT MOSTLY SWINGING TO THE NORTH...SO WIDESPREAD SEVERE WEATHER NOT LIKELY IN ARKANSAS. LOOKS WARM IN THE COMING DAYS WITH HIGH TEMPERATURES IN THE 80S/LOWS IN THE 60S AND LOWER 70S. BEHIND FRONT ON SUNDAY...COOLER/DRIER AIR WILL SPREAD INTO ARKANSAS FOR EARLY NEXT WEEK. FCSTID = 46 HRO 82 67 86 69 / 40 20 20 20 LIT 85 70 88 71 / 30 10 10 10 HOT 86 70 89 71 / 30 20 20 10 PBF 86 71 88 72 / 20 10 10 10 .LZK...NONE.
Hazardous weather outlook, May 8, 5:00 AM CDT, 3 hours 36 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>064-066>068- 081415- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU MAY 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT COLD FRONT THAT HELPED TRIGGER SEVERE WEATHER YESTERDAY AT THIS TIME IS NEARLY STATIONARY IN CENTRAL ARKANSAS. FRONT WILL LIFT SLOWLY NORTH TODAY AND WILL BE FOCUS FOR THUNDERSTORMS ACROSS NORTHERN AND WESTERN ARKANSAS AND POINTS FARTHER NORTH. WOULD THINK THAT THUNDERSTORMS WOULD BE MOST LIKELY THIS MORNING WITH FRONT STILL IN THE STATE...AND LESS LIKELY THIS AFTERNOON AS FRONT HEADS INTO KANSAS AND MISSOURI. FOR TODAY...THERE IS A CHANCE OF SEVERE WEATHER IN THE NORTH AND WEST BUT LOOKS MORE ISOLATED THAN WHAT HAS BEEN OCCURRING DURING THE LAST WEEK OR SO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE TREND TOWARD LESS SEVERE WEATHER LOOKS ABOUT RIGHT IN THE COMING DAYS AS EMPHASIS SHIFTS INTO CENTRAL PLAINS AND MID-MISSISSIPPI AND OHIO VALLEYS. VIRTUALLY NO CHANCE OF THUNDER IN THE FORECAST ON FRIDAY...AND SCATTERED THUNDERSTORMS SATURDAY/EARLY SUNDAY AHEAD OF A COLD FRONT FROM THE WEST. DYNAMICS SURROUNDING FRONT MOSTLY SWINGING TO THE NORTH...SO WIDESPREAD SEVERE WEATHER NOT LIKELY IN ARKANSAS. LOOKS WARM IN THE COMING DAYS WITH HIGH TEMPERATURES IN THE 80S/LOWS IN THE 60S AND LOWER 70S. BEHIND FRONT ON SUNDAY...COOLER/DRIER AIR WILL SPREAD INTO ARKANSAS FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 38
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 6:44 AM CDT | Severe Thunderstorm Warning | LZK | Scott | 46 min |
| May 8, 7:55 AM CDT | Severe Thunderstorm Warning | LZK | Johnson | 45 min |
| May 8, 8:15 AM CDT | Tornado Warning | LZK | Johnson | 45 min |
| May 8, 8:56 AM CDT | Tornado Warning | LZK | Pope | 49 min |
| May 8, 9:42 AM CDT | Severe Thunderstorm Warning | LZK | Searcy, Van Buren | 43 min |
| May 8, 10:04 AM CDT | Tornado Warning | LZK | Van Buren | 61 min |
| May 8, 10:30 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Stone | 60 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.